Medical Questions > Womens Health > Birth Control Forum

Loestrin 24 Fe and breakthrough bleeding

I started taking this pill 8 days ago on the first day of my period (day 1 start) and I haven't stopped bleeding! My period typically lasts 5, 6 days at most. Has anyone experienced this. If so, how long did it take for the bleeding to stop.
I did read that breakthrough bleeding is common the first 3 packs but i thought it would be intermediate not constant!
If anyone has any input it would be greatly appreciated.

Thanks
Did you find this post helpful?
|

User Profile
replied January 28th, 2011
Hello,

Welcome to ehealthforum

It is very common to have irregular periods,spotting and breakthrough bleeding after starting the birth control pills.Usually it is common during first three months of usage and every symptom is different in everyone.
If you exhibit heavy bleeding then kindly visit your Healthcare provider for evaluation.

Take Care!


|
Did you find this post helpful?

replied January 31st, 2011
i have been taking birth control pills for almost 2 years and loestrin for almost a year. my periods come like clock work. i do a sunday start and they either come the thursday or friday after the last pill. when i first started i was getting any spotting just my normal period. than every 3 or so months i would have spotting i guess it was the way for my body to get rid of the extra blood. than it was like ever 2 months and now its like every month im spotting in between periods. is this normal? and also i would like to know if its normal if you dont take the pills at the same time every day if your a couple hours off to start experiencing period like symptoms of cramping and brown discharge like spotting. but its so early in my cycle for that to happen im only into the second week of pills usually if i dont remember to take one near the end of my cycle this will happen but not in the begninng. please help!?
|
Did you find this post helpful?

replied November 9th, 2011
spotting and cramps with loestrin 24
I have almost the exact same thing!! I was googling this problem to see what it meant and It's relieving to find someone with the same symptoms. I've been taking loestrin for about the same amount of time and I have spotting in my second week of pills that is similar to what you described. I thought breakthrough bleeding was the answer but that usually comes with starting up a pill and I have been on it for awhile. I also am off a bit on timing so this might be the reason for this issue.
|
Did you find this post helpful?

replied January 1st, 2012
I have the exact same symptoms but I take my pill regularly the same exact time every single night and never miss a pill. I have been on the pill for half a year now and every other month I have breakthrough bleeding around or at some point into the 2nd week into the pack. I thought at first I was adjusting to the pills since bleeding can be common in the first few months but it keeps happening. I am pretty sure it has to do with the pill's strength. I am sure timing could cause slight spotting but there's about an hour window where if taking the pill a little later won't effect it very much. Unless you miss more than one pill altogether. It could be the pill is not strong enough and we need adjustments or a stronger pill. I am seeing my gyn in a week.
|
Did you find this post helpful?

replied July 12th, 2013
I am so happy to hear that I am not the only one having this exact problem. I hvae been on loestri for 2 years and I am jsut starting to spot on my second week and was wondering if I should see my OBGYN. humph this is weried. I do take my pill everyday at the exact same time. Let us know what yur OB tells you!! Good luck girls
|
Did you find this post helpful?
Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.